MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT? SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Urinary Retention (2119); Urinary Incontinence (4572)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of april 4, 2023, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2314 - captures the reportable event of urethrovaginal fistula.E1309 - captures the reportable event of urinary retention.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of mesh excision.F2301 - captures the reportable event of additional sling device implanted to the patient.
 
Event or Problem Description
It was reported that the patient had an advantage fit system implanted during a procedure and has since experienced complications including urinary retention resulting in a sling lysis procedure, followed by urethrovaginal fistula and recurrent stress urinary incontinence.Following a mid-urethral sling procedure, the patient experienced postoperative urinary retention for over three weeks.After considering the risks, she chose to undergo sling lysis.Subsequently, approximately one month after advantage fit implantation, she had a cystourethroscopy, partial excision of the mid-urethral sling, and repair of an unavoidable urethrotomy.During the procedure, the sling mesh was identified, elevated, and excised after making a 2 cm incision in the vaginal epithelium.A 1 cm urethrotomy was noted during excision of the midurethral sling.The urethrotomy was closed with multiple layers of 3-0 vicryl sutures, and a vaginal flap was created to ensure watertight closure, confirmed by cystourethroscopy.The patient was stable postoperatively and will have a foley catheter for 2-3 weeks, followed by a voiding cystogram.Approximately 3 months after the sling revision procedure, the patient was seen again and underwent urethrovaginal fistula repair, fascial sling, and cystourethroscopy procedures.The surgical intervention included administering prophylactic antibiotics and general anesthesia, followed by positioning in the dorsal lithotomy position.The surgeon identified the distal urethrovaginal fistula and made a sub-urethral inverted u-incision.An 8 x 1.5 cm fascia graft was excised, prepared, and secured through the space of retzius with prolene sutures.A cystoscopy confirmed no bladder or urethral injuries.The fascial sling was attached at four points under the urethra, and the abdomen was closed with a subcuticular stitch.The vaginal flap was closed with a running stitch, and no vaginal packing was necessary.The patient was transferred to the pacu in stable condition.

Brand Name
ADVANTAGE FIT? SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22018385
Report Number2124215-2025-29256
Device Sequence Number9504806
Product Code OTN
UDI-Device Identifier08714729772880
UDI-Public(01)08714729772880(17)251121(10)30583846
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model NumberM0068502110
Device Catalogue NumberM0068502110
Device Lot Number0030583846
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/14/2025
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale